Mirena IUD - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 10 Old 06-08-2005, 04:55 PM - Thread Starter
 
nora--not a llama's Avatar
 
Join Date: Feb 2005
Location: (.)(.)UNpop Cleavage(.)(.)
Posts: 3,542
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Is anyone here using (or has used) the Mirena IUD? I have one, and I'm wondering if there are any weird side effects or problems that people have with them. I know doctors are not always completely honest about these kinds of things.
To be honest, I'm thinking of having it removed, but wanted some opinions.
Blessings!
nora--not a llama is offline  
#2 of 10 Old 06-09-2005, 01:29 AM
 
SabrinaJL's Avatar
 
Join Date: Apr 2004
Posts: 731
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I've only had it for about 2 1/2 months but other than the spotting, I haven't noticed anything unusual. I'm getting tired of the spotting but I figured I'd stick it out at least 6 months. I need to get the string trimmed though. It seems to bother DH.
SabrinaJL is offline  
#3 of 10 Old 06-09-2005, 09:05 AM
 
stafl's Avatar
 
Join Date: Jul 2002
Location: standing in a doorway
Posts: 9,227
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
go to www.fda.gov and find the patient info sheet and package inserts (it will be pdf files). The law makes the manufacturer disclose any known side effects, and it is your right as a patient to know all the risks of any medication or medical procedure. Print them out, read them, and ask your doctor what it means.


ETA - I couldn't find it at the FDA website, which is highly irregular. I must not have looked in the right places. Anyway, it is totally your right to get that information from your doctor. Demand to be fully informed!


here it is at the mirena website
stafl is offline  
#4 of 10 Old 06-09-2005, 09:46 AM
 
nonconformnmom's Avatar
 
Join Date: May 2005
Location: in the wilderness
Posts: 5,827
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I've had a Mirena IUD twice. I got it the first time in January 2003 after the birth of my now 2.5 year old. The only side effects I had was spotting for about six weeks and then, gradually over time, my periods became less and less and by August I had virtually no monthly bleeding. I loved it! I had no complaints whatsoever.

In Nov. 2003, I got the crazy idea to have another child. So I had the Mirena removed and my cycles returned in Dec. and I was pregnant by February.

I got my second Mirena in January 2005. This time, I had spotting for quite a bit longer, about 3 months, but then it stopped. I still have not had a period but I'm bf my 7 month old. I have no side effects from the Mirena; I absolutely love it.

You mentioned you are considering having it removed. Are you experiencing unpleasant side effects? You didn't mention any ....
nonconformnmom is offline  
#5 of 10 Old 06-09-2005, 11:52 AM - Thread Starter
 
nora--not a llama's Avatar
 
Join Date: Feb 2005
Location: (.)(.)UNpop Cleavage(.)(.)
Posts: 3,542
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Well, other than the weight gain (which is bad enough in and of itself), I am having cramping off and on pretty much all month and some severe on and off pain in my lower right side. I've heard of people developing ovarian cysts w/ the IUD and am wondering if I have one. I guess I just don't want to overreact and assume it is the Mirena...just wanted to see if anyone else has had trouble with it.
Thanks mommas!
Blessings.
nora--not a llama is offline  
#6 of 10 Old 06-09-2005, 12:05 PM
 
J-Max's Avatar
 
Join Date: Sep 2003
Location: surrounded by cows and kids
Posts: 2,167
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 2 Post(s)
I have had mine for about 6 weeks and I like it so far. I still have a little spotting, but not much. The strings bothered dh at first, but not anymore . I love it for the easy of use and not having to worry about getting pregnant now!

belly.gifSAHM, carseat geek, cattle raising woman to 5 girls (15, 10, 8, 6, 2) wild.gifand a stork-suprise.gif due in July!
J-Max is offline  
#7 of 10 Old 06-09-2005, 12:27 PM
 
nonconformnmom's Avatar
 
Join Date: May 2005
Location: in the wilderness
Posts: 5,827
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Quote:
Nora wrote: I am having cramping off and on pretty much all month and some severe on and off pain in my lower right side.
That doesn't sound good. I have a friend who got the Mirena and had similar problems. She went ahead and had hers removed. Apparently, there are some people who just don't tolerate it well.
nonconformnmom is offline  
#8 of 10 Old 06-09-2005, 01:36 PM
 
SabrinaJL's Avatar
 
Join Date: Apr 2004
Posts: 731
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I had cramping too for about 7 weeks. It was pretty unpleasant but the doc warned me that it might happen so I was prepared. Advil and a heating pad were my best friends for a while.
SabrinaJL is offline  
#9 of 10 Old 06-09-2005, 02:35 PM - Thread Starter
 
nora--not a llama's Avatar
 
Join Date: Feb 2005
Location: (.)(.)UNpop Cleavage(.)(.)
Posts: 3,542
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
You know, it's funny...I didn't have any cramping or pain or any problems with it at first. All the side effects have just started w/in the last few weeks, and I've had the Mirena in for almost 5 months now...
Strange. I'm really thinking I'm going to have to have it removed.
nora--not a llama is offline  
#10 of 10 Old 06-09-2005, 10:34 PM
 
sarahloughmiller's Avatar
 
Join Date: May 2004
Posts: 1,100
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I had one for about 1.5 years. I got it right after ds was born and had no cramping or bleeding. When I started having my period (a little over 1 year after ds was born) I started feeling crazy. I guess it was the hormones in the IUD, but I am not usually like that and I was starting to feel so irrational and impatient. Once I got it out I was fine and was pg 4 months later! I do know people who had lots of problems & I personally would not get another one. If you are having bad side effects I would take it out.
sarahloughmiller is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off